Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 53, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 26, 2002, 6:55 PM CDT for 4 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2002, 6:55 PM CDT (23:55 UTC)
- Expired
- Sep 27, 2002, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Calloway County, KY, Christian County, KY, Todd County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 262355
FFWPAH
KYC035-047-219-221-270545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT THU SEP 26 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY
TODD COUNTY IN SOUTH CENTRAL KENTUCKY
CALLOWAY COUNTY IN WESTERN KENTUCKY
TRIGG COUNTY IN WESTERN KENTUCKY
* UNTIL 1245 AM CDT
* AT 645 PM CDT TODD COUNTY EMA REPORTED SEVERAL ROADS
FLOODED...MAINLY IN SOUTHERN TODD COUNTY. THIS INCLUDES PORTIONS
OF ROUTE 181...HIGHWAY 79...HIGHWAY 41...AND HIGHWAY 346...AND
HIGHWAY 848. STREET FLOODING IS PARTICULARLY BAD IN THE TOWN OF
GUTHRIE.
* WHILE RADAR DOES SHOW RAINFALL BEGINNING TO BECOME MORE SCATTERED
IN TODD COUNTY...ANY ADDITIONAL RAIN WILL ONLY EXAGGERATE FLOOD
PROBLEMS. RADAR ESTIMATES TODD COUNTY HAS RECEIVED 3 TO 4 INCHES
OF RAIN ALREADY...WITH POSSIBLY ANOTHER INCH IN STORE OVER THE
NEXT SEVERAL HOURS.
SIMILAR RAINFALL TOTALS CAN BE EXPECTED IN THE NEARBY COUNTIES OF
CALLOWAY...TRIGG...AND CHRISTIAN...SO THE FLASH FLOOD WARNING WILL
ALSO BE IN EFFECT THERE.
LAT...LON 3703 8708 3649 8712 3651 8793 3642 8846
3671 8844 3677 8804 3691 8774 3709 8745What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:40 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 26, 2:40 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT THU SEP 26 2002 MAIN FORECAST QUESTIONS CONTINUE TO BE RAIN AMOUNTS OVERNIGHT INTO EARLY FRIDAY AND FLOODING POTENTIAL. LATEST SURFACE ANALYSIS SHOWS ISIDORE CENTERED OVER SOUTH CENTRAL MISSISSIPPI. RAINFALL ACROSS THE PAH FORECAST AREA HAS BEEN MAINLY CONFINED TO THE SOUTHEAST HALF...WITH RADAR ESTIMATED STORM TOTALS OF ONE HALF TO ONE AND A HALF INCHES OVER EXTREME SOUTHEAST PORTION OF FA. ENTIRE AREA OF RAIN HAD A DIFFICULT TIME SPREADING NORTHWEST THIS MORNING...BUT NOW IS FINALLY MAKING PROGRESS. MODELS REMAIN CONSISTENT...WITH THE AVN STILL MOVING ISIDORE A LITTLE FASTER NORTHEAST THAN THE ETA/MESOETA. CURRENT PRECIP AREAL COVERAGE SEEMS TO BE PRETTY WELL COVERED BY THE AVN SOLUTION. HIGHEST QPF AMOUNTS STILL LOOK LIKE THEY WILL BE OVER WEST KENTUCKY INTO SOUTHWEST INDIANA THROUGH 18Z FRIDAY...WITH THE AVN PUTTING A LITTLE MORE EMPHASIS OVER SOUTHWEST INDIANA THAN THE ETA. MODELS ALL MOVE THE SYSTEM OUT OF THE AREA QUICKLY FRIDAY AFTERNOON...WITH POSSIBLY SOME LINGERING PRECIP IN EASTERN MOST AREAS INTO EARLY FRIDAY AFTERNOON. PRECIP TOTALS ACROSS MOST OF WEST KENTUCKY AND SOUTHWEST INDIANA ARE PUSHING FLOOD GUIDANCE...AND THE EXCESSIVE RAINFALL OUTLOOK HAS POTENTIAL FOR GREATER THAN 4 INCHES OVER THESE SAME AREAS. AREA CURRENTLY COVERED BY WATCH STILL LOOKS GOOD AND WILL JUST EXTEND THE WATCH AREA A LITTLE FARTHER NORTHWEST... BASICALLY ALONG AND SOUTHEAST OF A MAYFIELD KY...TO EVANSVILLE IN...TO PETERSBURG IN LINE. LOOKING AT NEAR TERM TEMPS...GOING PACKAGE LINES UP PRETTY WELL WITH COOLER MAV VALUES. WILL ONLY MAKE MINOR ADJUSTMENTS. IN THE EXTENDED...HIGH PRESSURE ALOFT BEGINS TO BULGE (AVN) ALONG THE SE COAST. THIS SHOULD BEGIN TO DRAW MOISTURE NORTH FROM THE GULF OF MEXICO. INDEED...SURFACE GRADIENT SUGGEST A GULF OF MEXICO FETCH BY TUE AFTERNOON. HOWEVER...WITH SURFACE RIDGING OVER THE LOWER TN VALLEY...AM RELUCTANT TO INTRODUCE RAIN CHANCES YET. WILL JUST BEEF UP CLOUDS RIGHT NOW. AVN BRINGS ANOTHER TROPICAL SYSTEM INTO THE NORTHERN GULF WED. EVEN IF THIS FAILS TO MATERIALIZE...NEXT S/W TROF AND SURFACE FRONT WILL BE APPROACHING WED/THU TIME FRAME...SO THINK CHC OF RAIN IS WARRANTED. .PAH...FLOOD WATCH TONIGHT THROUGH FRIDAY MORNING ALONG AND SOUTHEAST OF A MAYFIELD KY TO EVANSVILLE IN TO PETERSBURG IN LINE. THANKS TO SDF...BNA FOR FLOOD WATCH COORDINATION EFFORTS. RSU/MEFFERT
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.